Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Do cholesterol-lowering drugs increase memory loss?

Posted Jun 19 2009 10:13pm
The University of California, Berkeley Wellness Letter (November 2008) reported that, "despite anecdotal reports that cholesterol-lowering statin drugs may increase memory loss in some people, studies over the years have not found this link.

"In fact, some research suggests that statins may actually reduce the risk of cognitive decline and dementia. Recently, for instance, a study in the journal Neurology of nearly 1,700 older Latino Americans found that statin users were about half as likely to develop these problems as nonusers over a period of five to seven years."

I had heard that some people have reported loss of memory due to the drugs they were taking. I kind of wonder how they knew which drugs might be affecting them, however, since those who are taking one drugs are likely to be taking more than one.

It's good to hear, though, that evidence is suggesting that there is no deleterious memory effect from statin drugs. One less side effect to worry about.
Post a comment
Write a comment: